I posted last month on my labs being completely out of range. Now my tsh is a little higher and my f4 is a little higher but my t3 is lower. Would it be best to wait and see if my levels change when I go up on my meds? I'm currently on 88 mcg of levothyroxine. Or should I ask for t3 medication now? Here are my labs:
This was when I was on no medication 10/08/2012
Free 3 2.42 (2.50-3.90)
Free 4. .58 (.61-1.60)
TSH 4.60. (.49-4.67)
Current labs on 88 mcg of levothyroxine
I don't have the reference range as I received my labs over the phone. I will be going up to 100mcg. Should I wait to see if my free3 goes up on 100? I feel very down, hungry, and depressed. Any help will do. My doctors are not treating me just giving me meds based off of what I am telling them. My doc said my labs are normal but my free3 is just a little low. It's lower than when I started.
Your Free T4 increased from the higher T4 med dosage, but your Free T3 got worse. Although your Free T3 may increase a bit with additional time, I expect you have the problem of inadequate conversion of T4 to T3 and further increases of T4 only will not result in an adequate level of Free T3 necessary to relieve hypo symptoms. I would go ahead and ask for a source of T3 to be added to your meds. You could slightly reduce your T4 med and add in an NDT like Armour Thyroid or Nature-Throid, or just add maybe 5 mcg of T3 to your current dosage of T4. You should discuss with the doctor and see what he prefers.
For perspective many of our members, myself included, say that symptom relief required Free T3 in the upper third of its range and Free T4 around the middle of its range.
Also, keep in mind that a good thyroid doctor will treat a hypo patient clinically by testing and adjusting Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results, and especially not TSH results.
Your Free T4 level is adequate. An increase to 100 mcg of T4 will bring you up to the midpoint or slightly above. Free T3 largely regulates metabolism and many other body functions. T4 predominantly functions as a source for conversion to T3. There are studies showing that Free T3 correlated best with hypo symptoms, while Free T4 and TSH did not correlate at all. You can just add a bit of T3 and after successfully adjusting to that, you can see how you are feeling and re-test Free T3 and Free T4, and then adjust from there.
I cannot use armor because of religious reasons. I don't eat pork. Can you tell me more about cytomel and nature throid. Is one better than the other? Or is nature throid from animals also. Please explain. Thanks!
Do you think it will help with my depression. I'm beginning to have crying spells again. I am feeling really down and heavy headed. I really feel the crying spells coming back. Is this normal and is anyone on t3 meds with information.
Have a look at this list of the top 26 hypo symptoms and I think you will notice depression. There are even more symptoms attributable to being hypo. No one has them all. Different patients have different symptoms, even though there are some that seem to be prevalent with hypothyroidism.
Ok im really not trying to be a pain but since I've been taking my levothyroxine I can feel certain parts of my body healing, however I am feeling very low and I can feel pain in my temples and just feeling really sad and down. I just want to ask again because my psychiatrist said this is depression and had me on lexapro. Can my problem be my inability to convert ft4 to free t3. I stopped the crying spells when I stopped the levo six weeks ago. Since I started again I feel crying spells coming. I am asking because I think this is the strangest thing ever. My t3 has been low but not this low. I won't ask anymore questions until I see my endo on friday and hopefully he will add cytome. Oh and should I take generic or not? Just tired of being sick and sad. it has been a year and a half. I am so tired. Thank you for entertaining my impatience.
Hypo patients sometimes find that their body does reacts to some brands of T4, but not to others. This is apparently due to different fillers and dyes used in manufacture. Some contain lactose, while others do not. To avoid the possibility of an unwanted reaction, members have found a different T4 med called Tirosint, which is a gel capsule of pure T4. Something to consider.
Based on your test results, I would certainly ask for a small starting dose of T3 med, like Cytomel, or a generic. The reason being that Free T3 has been shown to correlate best with hypo symptoms, while Free T4 and TSH did not correlate at all.
Don't be surprised if your Endo has a different approach. Many of them specialize in diabetes, not thyroid. Also, many of them have the "Immaculate TSH Belief" and only want to use TSH to diagnose and treat. That simply doesn't work. Others use "Reference Range Endocrinology", by which they will tell you that a test result that falls anywhere within the reference range is adequate. That also doesn't work.
Keep in mind what i mentioned that a good thyroid doctor treats clinically. You can get some good insight from this letter written by a good thyroid doctor for patients that he sometimes consults with from a distance, after an initial evaluation and tests. The letter is then sent to the participating PCP of the patient to help guide treatment. Please note the statement, "the ultimate criterion for dose adjustment must always be the clinical response of the patient."
I just got a call fom my endo saying my levels are perfect and my TSH would indicate I don't need T3 medicine. I have been sick for almost a year and a half. I really feel like giving up. You said you can help me find a doctor. I live in toledo ohio. I have been dosing myself because I have no help. I really want to just give up. Can you help me find a doctor. I am at the end of my rope. Please help!
I started on cytomel with some positive results. I am still not feeling well but it seems that my levels are still not were they should be I suppose. Can someone offer me some more advice? Here are my new levels:
Free t3 3.05
Free t4 .072
I still feel very tired and somewhat depressed. My endo will give me medicine but will not offer any advice on what I should be taking. I have serious ringing in my ears and my body seems to be healing slowly but I get pain in my head as if I can feel my pituitary gland trying to function. Is this normal? I don't know. Also I know my Vitamin D was 27. I'm on 15 mg of cytomel and I was on 50mcg of levothyroxine. I am debating should I drop my dosage if levo or up my cytomel. I don't know what to do. Also I get headaches around 5pm. Should I take my cytomel in the evening also? Again my sypmtoms are headaches, tiredness, anxiety, headaches around 5pm. I feel great in the morning until around 12pm. Then it is is down hill. Please help.
Most people find that they need to split the T3 dosage. Some like it in half in morning and half in early afternoon. Others will go with 2/3 dose in the morning and the last 1/3 in the early afternoon.
T3 is available by the body for use almost immediately. It is used up in hours unlike T4 which takes days or weeks. So in order to try to give you a bit better constant level it makes sense to take multiple times throughout the day. Be careful not to take the 2nd dose too late in the afternoon as it may affect your ability to get to sleep.
Please get reference ranges for your lab tests.
The T4 medication seems to be directly linked to some symptoms of headache. You may be having a reaction to the buffer's and fillers or dyes. Maybe ask for a different manufacturer. They often use different fillers that you may handle better.
Hello I started cytomel one week ago levo two months ago. I take my cytomel at 8am and 12pm. It seems to help but I still feel very heavy headed and down. I take 7.5 mg at 8am and 7.5 at 12pm. I am still depressed but a little better. I have also felt a bit better but still have headaches. How much cytomel can you take with levothyroxine? My doc does not help at all. I have been going up on my own and trying to manage my free t's and my tsh on my own. I know I shouldn't but I'm so lost.
When I started levothroxine I just felt like I was sinking. I went up to 75 and had to go down because I felt hyper. When I added cytomel it was the only thing that helped with my headaches. I'm afraid to go up because mt tsh is so low and so is my free t 4. Any advice will help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.